Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Infant with reddish welts on the body. Given benadryl. Need medical care?

hello, i have an 18mo baby girl who developed red, warm, slightly raised welts on her arms, legs and bum yesterday. she was given benadryl at the urgent care, came home, took a nap, and they had spread and gotten slightly worse. woke up this morning and they were gone, but now back on buttocks only. how long should we watch before taking her in to her pediatrician?
Asked On : Mon, 29 Apr 2013
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Your child is likely to be suffering from acute urticaria .You will have to continue with the medication and also could apply calamine lotion for soothing effect for 3-5days.

If she continues with this kind of rash then get in touch with her doctor because she might require oral steroids to get the rash under control.
Take care.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Pediatrician Dr. Marcelo Souto's  Response

Thanks for your query.

These kind of rashes are usually allergic in nature. Specially since it has responded to benadryl. Did your daughter changed anything in her diet lately? At this age, most allergic reactions are related to food or milk. I suggest you keep giving her benadryl at the recommended dosage and observe her activity, sleep and eating. If you notice worsening, take her to the pediatrician.

Have a nice day, and good luck.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor